Alert archive / Idaho / Tornado Warnings in 2006
Tornado Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Oct 4, 2006, 4:16 PM MDT for Blaine County, Lincoln County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 4:16 PM MDT (22:16 UTC)
- Expired
- Oct 4, 2006, 5:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Lincoln County, ID
The radar
The Pocatello radar (KSFX), 130 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KPIH 042216 TORPIH IDC013-063-042300- /O.NEW.KPIH.TO.W.0004.061004T2216Z-061004T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO ID 416 PM MDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO THIS INCLUDES THE CITY OF PICABO NORTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL IDAHO * UNTIL 500 PM MDT * AT 412 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 16 MILES SOUTHWEST OF GANNETT...OR ABOUT 10 MILES SOUTH OF MAGIC CITY...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS WILL BE NEAR... 6 MILES SOUTHEAST OF GANNETT BY 455 PM MDT PICABO BY 500 PM MDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4316 11449 4303 11433 4324 11395 4341 11415 $$ JAM
2 follow-up statements
000 WWUS55 KPIH 042244 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 444 PM MDT WED OCT 4 2006 IDC013-042300- /O.CON.KPIH.TO.W.0004.000000T0000Z-061004T2300Z/ BLAINE ID- 444 PM MDT WED OCT 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR CENTRAL BLAINE COUNTY... AT 436 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF GANNETT...OR ABOUT 8 MILES SOUTHWEST OF PICABO...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... GANNETT BY 450 PM MDT PICABO BY 455 PM MDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4322 11435 4319 11416 4324 11395 4341 11415 $$ JAM
000 WWUS55 KPIH 042257 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 455 PM MDT WED OCT 4 2006 IDC013-042305- /O.EXP.KPIH.TO.W.0004.000000T0000Z-061004T2300Z/ BLAINE ID- 455 PM MDT WED OCT 4 2006 ...THE TORNADO WARNING FOR CENTRAL BLAINE COUNTY EXPIRES AT 500 PM MDT... WEATHER SPOTTERS INDICATED THAT THE TORNADO WAS NO LONGER EXTENDING FROM THE THUNDERSTORM HEADED TOWARD PICABO. THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4322 11435 4319 11416 4324 11395 4341 11415 $$ JAM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Oct 4, 3:40 PM MDT, 36 minutes earlier.
Area forecast discussion, Oct 4, 3:40 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 340 PM MDT WED OCT 4 2006 .DISCUSSION...WARM FRONT HAS PUSHED IN AS EXPECTED...BRINGING SOME ISOLATED SEVERE TSRA ACTION TO WESTERN ZONES. SO FAR...NO GROUND TRUTH TO ANY OF THE CELLS. BEYOND THE CONVECTION TONIGHT...UPPER LEVEL LOW WILL CONTINUE TO SEND SHORTWAVES INTO STATE THROUGH SAT. SO HAD TO CHANGE THE SAT FORECAST TO INCREASE CLOUDS AND RAINFALL CHANCES AND AMOUNTS. FRI/FRI NIGHT LOOKS ESPECIALLY HEAVY WITH 12HR RAINFALLS ON GFS WELL IN EXCESS OF ONE INCH FOR EACH PERIOD...ALTHOUGH IN DIFFERENT LOCATIONS. FOR FRI...MORE IN THE SOUTHEAST HALF OF FORECAST AREA. FOR FRI NIGHT...MORE IN THE CENTRAL IDAHO MOUNTAINS. SAT APPEARS TO BE JUST RESIDUAL SHOWERS MAINLY ALONG CONTDIVID. AFTER SAT...HIGH PRESSURE AND A NEAR REX-BLOCK PATTERN KEEP THINGS DRY WITH TEMPERATURES STAYING NEAR NORMAL TILL THE END OF THE PERIOD. MESSICK && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL THIS EVENING...BUT... ISOLATED THUNDERSTORMS TRACKING NORTH ACROSS THE AREA COULD BRIEFLY CAUSE MFVR CONDITIONS WITH CEILINGS AND VISIBILITY ALONG ALL ROUTES. SMALL HAIL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. WINTHER && .FIRE WEATHER...A WET PATTERN WILL CONTINUE. UPPER LOW WILL SLIDE SOUTH ALONG THE CALIFORNIA COAST TONIGHT AND THURSDAY. THIS WILL USHER MONSOON MOISTURE INTO THE AREA AS DEEP SOUTHERLY FLOW PREVAILS. THE UPPER LOW WILL MOVE INTO NORTHERN NEVADA LATE FRIDAY AND THEN TRACK ACROSS SOUTHERN IDAHO FRIDAY NIGHT AND SATURDAY. A WIDESPREAD RAIN EVENT IS POSSIBLE FRIDAY NIGHT INTO SATURDAY AS THIS FEATURE TRACKS ACROSS THE AREA. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE START OF THE NEW WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99/99
Hazardous weather outlook, Oct 4, 3:15 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MDT WED OCT 4 2006 IDZ017>025-031-032-051115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 315 PM MDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WARM FRONT IS MOVING THROUGH SOUTHERN IDAHO THIS EVENING. IT IS BRINGING A RISK OF ISOLATED BUT SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...VERY HEAVY RAINFALL...AND DAMAGING WINDS. THUNDERSTORMS SHOULD SUBSIDE BY MIDNIGHT WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Oct 4, 4:12 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
412 PM MDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TORNADO 9 NW SHOSHONE 43.03N 114.53W
10/04/2006 LINCOLN ID TRAINED SPOTTER
TRAINED WEATHER SPOTTER OBSERVED A TORNADO ON THE GROUND.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:59 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte, Minidoka | 31 min |
| Oct 4, 3:27 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 36 min |
| Oct 4, 3:51 PM MDT | Tornado Warning | PIH | Lincoln | 24 min |
| Oct 4, 4:08 PM MDT | Tornado Warning | PIH | Bingham, Blaine, Butte | 37 min |
| Oct 4, 4:45 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 30 min |
| Oct 4, 5:15 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Jefferson | 30 min |
| Oct 4, 5:45 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson | 30 min |
Nearby
Tornado Warnings in Idaho, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.